Jump to content

Cannabis sativa oil: can I take it while tapering Lithium?


GNz11
 Share

Recommended Posts

Hi!

 

I am in search of some guidance...

 

Since October I have been tapering Lithium and I am now doing fine (not whithout bumps in the road though...)

 

For other reasons, in the last couple of months I have been seeing a GP practising alternative medicine and when I told him I was tapering lithium he gave me some advice, based on his experience with patients tapering psychiatric meds. He suggested me to take magnesium, which I was already taking, and also cannabis sativa oil (not cannabis indica). He seems to have had many patients in my conditions, but since this is quite an uncharted territory I would like to know if you see any potential negative interference with my taper.

 

Thank you so much!

2008:  diagnosed with major depressive disorder and generalized anxiety disorder .  Since then:

  • Treated with different SSRI (Paroxetine, Fluoxetine, Escitalopram, a mix of Escitalopram and Venlafaxine, Venlafaxine, Sertraline) and benzodiazepines 
  • One serious anxious/depressive episode, unrelated to changes in medications, culminating in a brief hospitalization
  • Two attempted withdrawal/reduction of drugs, trying to plan pregnancy, under psychiatric supervision. They both ended with a "relapse" diagnosis and the last one  (2019) ended also with a strong increase in medications (Lithium sulfate 124,5mg, Olanzapine 5mg, Sertraline 100mg)

2020: third attempt at withdrawing (planning pregnancy),  still on-going.  

  • February/March: following Psychiatrist recommendation, added 25mg of Setraline, reaching 125mg, then cold turkeyed Olanzapine. After 2/3 days: tinnitus,  'exploding' chest and head, derealization, irritability, mild anxiety. After 4 weeks: lack of concentration, tiredness, fatigue, sadness. Held there for a while and in June/July started to feel better.
  • October 25th: following Psychiatrist recommendation, Lithium  from 124,5mg to 83 mg in 1 day. After 4 days: first physical symptoms (fatigue, headache, nausea, 'exploding' chest and head).  After 2 weeks:  also psychological symptoms (mild anxiety, growing irritability, light head, difficulty to focus and to sleep)  
  • November: Discovered survivingantidepressants.org and on November 30th reinstated 2mg of Lithium , on top of 83mg dose. Immediate relief.
  • December 29th: eliminated the 2 resinstated mg. After 6 days:  general  sense of agitation, irritability, mild anxiety, insomnia, 'exploding head', mitigating after 10/15 days. Next step: mid February, from 83mg to 75mg.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy